Doctor insights on:
What To Expect The First Week On Prozac
I took Prozac (fluoxetine) for 3 weeks (5mg the first week, then 10mg)but I was extremely sick. It's been 26 days since I stopped it. Is it out of my system now?
Yes,it is out: of your system now,if its been 26 days since your last dose. ...Read more
Fluoxetine (brand prozac) is an antidepressant in the class known as serotonin selective reuptake inhibitors aka ssris. Fda approved in 1987 for the treatment of major depressive disorder. Subsequently approved for obsessive compulsive disorder, bulimia nervosa, panic disorder, and premenstrual dysphoric disorder. Significantly safer and much better ...Read more
I've been on prozac (fluoxetine) for 10 weeks now - 10mg for the first 7, and 20mg for the past 3. Helped anxiety at first, but not anymore. Stick it out longer?
I just started Prozac (fluoxetine) (10mg) half dose for my first 2 weeks. I've noticed my right eye only is opening halfway is this related to Prozac (fluoxetine) in anyway?
UNLIKELY: I'VE BEEN PRESCRIBING PROZAC (fluoxetine) FOR 40 YEARS AND THIS IS A SIDE EFFECT I'VE NEVER RUN INTO. IT MAY POSSIBLY BE THE PROZAC (fluoxetine), BUT PROBABLY NOT. BE SURE BY STOPPING THE PROZAC (fluoxetine) (IT WILL BE OUT OF YOUR SYSTEM IN ABOUT A MONTH). OTHERWISE A NEUROLOGICAL CONSULT WOULD BE APPROPRIATE. ...Read more
Is there a way to go off cymbalta (duloxetine) by just switching completely over to Prozac the first day and continuing with prozac?
To avoid: Ssri discontinuation symptoms while making the change - a cross titration could be useful. In other words, reducing the dose of one while increasing the dose of the other. And doing this progressively until you are off the first medication and you get to the target dose of the second medication. ...Read moreSee 1 more doctor answer
Tuesday was my last dose of 50mg of Paxil after eighteen years on, Thursday morning was my first dose of Prozac 60mg, would withdraw start today sat.?
Can be immediate: In particular after being on the Paxil for so long, the serotonin discontinuation can be immediate and very intense. Even if another serotonin agent is substituted - like Prozac - it typically does not reduce symptoms. It might be best to very gradually taper the Paxil even after instituting the Prozac. ...Read more
Upped Prozac (fluoxetine) from 20mg to 40mg, in order to help getting of Valium. Experiencing more anxiety first 2 days, but this is normal right? Could it help?
Medication Effects: I commend you wanting to get off Valium if it had become habit forming. Of course you deserve relief from Anxiety. Valium is for Anxiety. Prozac (fluoxetine) is for depression, it can help with anxiety. Increasing Prozac (fluoxetine) from 20mg/day to 40mg/day is likely causing anxiety. See a Psychiatrist for diagnosis, need for medication, dose, benefits and side effects, Therapy, Breathing Relaxation, and Visual Imagery. ...Read more
I have been taking Prozac (fluoxetine) for my depression for the first couple of months i was even more unstable and very suicidal. What would have caused this?
Antidepressants: Not all antidepressants are for everyone. Your psychiatrist will help you select the right medication for you. We can not pinpoint what the exact cause was in your particular case. A black box warning exist for some antidepressants, mentioning situation like the one you describe. Discuss it with your dr. ...Read more
First few days on 20 mg of Prozac (fluoxetine) cause drowsiness (i.E., feeling sleepy during the day despite 8-9 hours of sleep). Could this subside eventually?
Side effects usually: Subside in 1-3 weeks. If you take the medication in the morning and feel sleepy during the day, try taking it at night and see if that reduces the daytime sleepiness. If it does not subside your prescriber may reduce the dose for a while and increase later when the side effect subsides. If it becomes intolerable and does not subside then an alternative medication may be necessary. Best regards. ...Read moreSee 1 more doctor answer